Thursday, 18 February 2010

When the Cure is Worse...

...than the problem.

Anyone who's read this blog for any length of time knows that I suffer from migraines. After a particularly hellish week a fortnight ago - four in seven days. I decided to go to the doctor to get something.

Noting that the side effects of these tablets include drowsiness I waited until this week off from work to start taking them.

Now to me, drowsiness means feeling sleepy; not they will remove your capability to hold a thought in your head leaving you all alone inside your skull with a void where your thoughts and personality used to be.

My sister (the nurse) assures me that if I keep taking them my body will get used to it and this won't happen any longer.

Erm...let me think about that...no thanks.

I now know what it's like to be a zombie I don't need to repeat the experience. I'd rather suffer the migraine.

Regular blogging service will resume very shortly.

9 comments:

Jenre said...

That's scary!

You start wondering whether, if you kept taking them, then you'd actually forget what your personality used to be like - perhaps that's what your sister meant by your body getting used to them!

No wonder you didn't want to keep taking the tablets. Hope you're feeling more like yourself and less like a zombie soon.

Nicole said...

Eeeew. Good luck! I hope you find a new solution soon.

Renee said...

The meds sound like they're way too strong. Hope you feel better soon and that they lower the dosage are find a better alternative.

Renee said...

Of course, that was "or find a better alternative." :-P

Darlynne said...

Lesley, I was in the same situation too many years to count and finally found relief with Imitrex. I took it as an injection when things got bad and carried the pill form with me at all times. There are other, newer medications that supposedly work even better.

Prevention was my best defense, as was adopting an "if there's smoke, there must be fire" attitude toward heading off a migraine. I'd be happy to talk at length with you about it if you care to. In the meantime, best of luck.

D.B.Reynolds said...

That's awful and bad, bad medicine! There must be a halfway point somewhere!

Hugs.

Donna

LesleyW said...

Jenre - I'll be posting again next week. :) I'm going to stop taking them until I can see the doctor again.

Nicole - Thanks. :)

LesleyW said...

Renee - Thank you.

Darlynne - Thank you. I'm not sure about the differences between US and UK tablets. But I'm definitely going to see if I can get something preventive. I can usually tell when a migraine is starting so if I could take a tablet at that point it would be better. Rather than having to take a tablet all the time.

LesleyW said...

Donna - Thanks. Will be back to my usual blogging self soon. :)